Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone,

My school insurance kicked in and so I went to see a physician on campus and she's willing to give me Accutane. Here's what my concern is:

1. When I went to my Derm a couple weeks before seeing a physician on campus, he said that I could take Accutane again, but I wasn't severe enough to take it. The weird thing is, my face was actually better when I saw my physican on campus and she is willing to put me on the program. (Note: My physician on campus said she's been working with Accutane for 14 years and only prescribes it if she thinks you're a candidate for it. She said she used to be able to be bullied into things, but not anymore.)

2. I broke out in 4 small whiteheads this morning, but the past 3 days have been breakout free. And I've rarely even gone a day without a breakout.

Q: Thus, I don't know if I should go back on Accutane. I thought maybe I finally grew out of it. However, I have gone 2 weeks clear before in the past, but the breakouts came back. I don't want to wait to see if I will breakout severly again, but then again I don't to take Accutane if I don't need too.

What do you guys think?

Share this post


Link to post
Share on other sites

Did you have an "initial breakout" the first course you took? My son's breakout after starting accutane was much worse than his acne was before he took it. What if you start it again and break out worse while you are on it. It seems everyone on accutane initially gets worse before they get better. That said, maybe you should wait to see if your acne get bad enough and really warrants getting back on the course. Just my thoughts. Good luck

Share this post


Link to post
Share on other sites

How long have you been off Accutane? After about 3 - 4 years after my first course of Accutane my acne started to come back. At first it wasn't that bad, but it got progresssively worse. I'm on my second round now. If you think your skin is just going to go downhill you may as well go back on tane now. (JMHO)

I didn't have an initial breakout either, but considering my skin *sucked* I wouldn't have really noticed if it got a little worse.

Share this post


Link to post
Share on other sites

Mitzie,

Thank you for your input. Wow. 3 - 4 years before the acne came back? Mine came back after just a couple of months. I would be extremely ready to take the medication again if I hadn't been clear for the past 3 days. And when I say clear, I don't mean spotless on the face. What I mean is that I didn't have a breakout in those 3 days, which I am completely not used to because I breakout daily. And I'm thinking, am I growing out of it? Is the antibiotic, which I finished about a week or two ago, finally kicking in? Or could it be this, or could it be that, or...?

Share this post


Link to post
Share on other sites

If you were on antibiotics and you stopped, the acne will come back. Antibiotics don't kill the p.acnes bacteria forever - only while you take them. It sucks; I know. sad.gif

Are you on any kind of topical?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×